MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545251
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); Granuloma (1876); Seroma (2069); No Code Available (3191); Cancer (3262); Lymphoma (3263)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture baker grade 4, granuloma, late onset seroma, neoplasm malignant.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient with a history of chronic lymphocytic leukemia diagnosed in 2003 who underwent breast augmentation revision with 525cc mentor memorygel breast implant presented to physician's office stating that she began running a fever, right breast was painful, breasts began hardening, and it felt like her right breast got much larger.Upon examination of the right breast, it was noted to be tender, large, swollen, mildly warmer than left with slight erythema in dependent portions.The patient was assessed as having baker grade iv capsular contracture of the right breast and baker grade iii capsular contracture of the left breast.The patient had a pet scan on (b)(6) 2019 that showed fluid in the right breast.The patient underwent bilateral removal of the implants, bilateral removal of capsules, and bilateral replacement with smooth silicone unknown brand breast implants on (b)(6) 2019.Upon explantation, it was noted via gross examination that the right implant was ruptured and the left implant was intact.Both the left and right side capsules showed chronic lymphocytic leukemia/sll, silicone granuloma, and fibrosis.This medwatch report is for the right-sided implant.
 
Additional Manufacturer Narrative
Upon review of the file, the following statement from clinician's review is to be included: "the patient had a right axilla lymph node excisional biopsy that showed cd5 positive diffuse large b cell lymphoma and silicone granuloma lymphadenitis.Lmmunohistochemical stains showed lymphoma cells are positive for cd 20, bcl 2 and cd5, and lymphoma cells are negative for bcl 1, cd3, cd138, cd30, cd10, bcl6, mum1 and sox11; ki-67 shows proliferation index of 70% in lymphoma cells.Cd 21 highlights residual of replaced germinal centers.Flow cytometry showed monoclonal cd5 positive 8-cells; majority of monoclonal 6-cells are medium to large size by forward scattered and side scattered characteristics.It appears there was cytology testing of right breast fluid was completed, but those results along with 2 wound cultures were not provided in the paperwork.In conclusion, the patient with a history of chronic lymphocytic consistent with richter transformation presented with an axillary lymph node biopsy showing a cd5 positive diffuse large 8-cell lymphoma.The patient has ancillary studies pending to exclude a double hit lymphoma.Fibroadipose tissue from left breast and right breast also shows involvement by chronic lymphocytic leukemia/sll: however, it is negative for high-grade b-cell lymphoma.Those results were not provided.Should additional information become available, this case will be re-assessed and notes will be updated." on 24-sep-2019, mentor received the suspect medical device.On 17-oct-2019, mentor completed the investigation on the suspect medical device.Device evaluation summary: according with the information reported the patient developed late onset seroma, granuloma, capsular contracture and neoplasm malignant also, experienced a rupture in the breast implant.During evaluation of the device a line of shell wear was observed in posterior view also, a rupture within the shell wear was noted, measuring approximately 1 cm.No additional anomalies were observed.A shell wear/ fold failure may be the result of the continuous and sustained stresses to the device caused by the capsular contracture, which resulting in a tear at a later date.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.Excessive postoperative accumulation and/or transient reaccumulation of fluid around an implant most likely occur soon after surgery; however, it can occur at any time.Symptoms from seroma may include swelling, pain, and bruising.While the body absorbs small hematomas and seromas, some will require surgery.Seromas presenting after the immediate post-operative period may require additional work-up by the surgeon.Seroma is a known complication associated with this surgery and is referenced in our current product insert data sheet.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 09, 2022, mentor updated the file to provide more specific coding related to the adverse event.Lymphoma code replaced neoplasm malignant to more accurately depict the event.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
949789-8687
MDR Report Key9101367
Report Number1645337-2019-19652
Device Sequence Number16853422
Product Code FTR
UDI-Device Identifier00081317003908
UDI-Public00081317003908
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number3545251
Device Catalogue Number3545251
Device Lot Number6807299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer09/24/2019
11/09/2022
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date10/21/2019
11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite